Alert archive / Oregon / High Wind Watches in 2020

High Wind Watch 2, NWS Medford, OR

January 13, 20205 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind watch at Jan 13, 2020, 2:02 PM PST for 5 counties in Oregon; Siskiyou County, California. It took effect at Jan 15, 2020, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2020, 2:02 PM PST (22:02 UTC)
In effect from
Jan 15, 2020, 10:00 AM PST
Expired
Jan 14, 2020, 2:00 PM PST
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2020-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2020-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS76 KMFR 132202
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
202 PM PST Mon Jan 13 2020

ORZ021-022-141215-
/O.NEW.KMFR.HW.A.0002.200115T1800Z-200116T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of North Bend, Reedsport, Bandon, 
Port Orford, Brookings, Harbor, and Gold Beach
202 PM PST Mon Jan 13 2020

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
   WEDNESDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...South Central Oregon Coast and Curry County Coast.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. Exposed
  portions of Highway 101 may see strong winds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Dangerous driving conditions are possible, especially
if operating a high profile vehicle. Downed trees and power lines
are possible. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ081-141215-
/O.NEW.KMFR.HW.A.0002.200115T2100Z-200116T0600Z/
Central Siskiyou County-
Including the city of Weed
202 PM PST Mon Jan 13 2020

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
  WEDNESDAY EVENING...

* WHAT...South winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Central Siskiyou County, especially around Weed Airport.

* WHEN...From Wednesday afternoon through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Dangerous driving conditions are possible, especially
if operating a high profile vehicle. Downed trees and power lines
are possible. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

ORZ030-031-141215-
/O.NEW.KMFR.HW.A.0002.200116T0000Z-200116T1200Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
202 PM PST Mon Jan 13 2020

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
   LATE WEDNESDAY NIGHT...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  possible.

* WHERE...Northern and Eastern Klamath County and Western Lake
  County and Central and Eastern Lake County, mostly in the Summer
  Lake area and along Highway 31 between Paisley and Silver Lake.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Dangerous driving conditions are possible, especially
if operating a high profile vehicle. Downed trees and power lines
are possible. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Visit us at https://www.weather.gov/Medford
2 follow-up statements
708 
WWUS76 KMFR 141027
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
227 AM PST Tue Jan 14 2020

ORZ021-022-150000-
/O.CON.KMFR.HW.A.0002.200115T1800Z-200116T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of North Bend, Reedsport, Bandon, 
Port Orford, Brookings, Harbor, and Gold Beach
227 AM PST Tue Jan 14 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...All of the Coos and Curry County Coast.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Exposed portions of 
  Highway 101 may see strong winds.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Dangerous driving conditions are possible, especially
if operating a high profile vehicle. Downed trees and power lines
are possible. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ081-150000-
/O.CON.KMFR.HW.A.0002.200115T2100Z-200116T0600Z/
Central Siskiyou County-
Including the city of Weed
227 AM PST Tue Jan 14 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WHAT...South winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of the Shasta Valley in Central Siskiyou 
  County, especially around Weed Airport.

* WHEN...From Wednesday afternoon through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Dangerous driving conditions are possible, especially
if operating a high profile vehicle. Downed trees and power lines
are possible. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

ORZ030-031-150000-
/O.CON.KMFR.HW.A.0002.200116T0000Z-200116T1200Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
227 AM PST Tue Jan 14 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  possible.

* WHERE...Northern and Eastern Klamath County and Western Lake 
  County and Central and Eastern Lake County, mostly in the 
  Summer Lake area and along Highway 31 between Paisley and 
  Silver Lake.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Dangerous driving conditions are possible, especially
if operating a high profile vehicle. Downed trees and power lines
are possible. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Visit us at https://www.weather.gov/Medford
779 
WWUS76 KMFR 142200
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
200 PM PST Tue Jan 14 2020

ORZ021-022-151400-
/O.UPG.KMFR.HW.A.0002.200115T1800Z-200116T0300Z/
/O.NEW.KMFR.HW.W.0002.200115T1500Z-200116T0300Z/
/O.NEW.KMFR.FR.Y.0001.200115T0700Z-200115T1700Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Coos Bay, North Bend, Reedsport, 
Port Orford, and Gold Beach
200 PM PST Tue Jan 14 2020

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
   WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 30 to 50 mph with
  gusts up to 65 mph expected. For the Frost Advisory, 
  temperatures as low as 31 will result in frost formation.

* WHERE...South Central Oregon Coast and Curry County Coast.

* WHEN...For the High Wind Warning, from 7 AM to 7 PM PST 
  Wednesday. For the Frost Advisory, from 11 PM this evening to 
  9 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Frost could kill sensitive
  outdoor vegetation if left uncovered. US Highway 101 will be
  affected by the strong winds.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

Take steps now to protect tender plants from the cold.

&&

$$

ORZ030-031-151400-
/O.UPG.KMFR.HW.A.0002.200116T0000Z-200116T1200Z/
/O.NEW.KMFR.WI.Y.0003.200115T2100Z-200117T0000Z/
/O.NEW.KMFR.HW.W.0002.200115T2100Z-200117T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
200 PM PST Tue Jan 14 2020

...HIGH WIND WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST
   THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST
   THURSDAY...

* WHAT...For the High Wind Warning, south to southwest winds 25 to
  40 mph with gusts up to 65 mph expected. For the Wind Advisory,
  south winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Northern and Eastern Klamath County and Western Lake
  County and Central and Eastern Lake County. The strongest winds
  will be in the Summer Lake area and Highway OR 31 between
  Paisley and Silver Lake. 

* WHEN...From 1 PM Wednesday to 4 PM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ085-151400-
/O.NEW.KMFR.HW.W.0002.200115T2100Z-200117T0000Z/
/O.NEW.KMFR.WI.Y.0003.200115T2100Z-200117T0000Z/
Modoc County-
200 PM PST Tue Jan 14 2020

...HIGH WIND WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST
   THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST
   THURSDAY...

* WHAT...For the High Wind Warning, south winds 25 to 40 mph with
  gusts up to 60 mph expected. For the Wind Advisory, south winds
  15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Modoc County. The strongest winds will occur across the
  Warner Mountain ridges. 

* WHEN...From 1 PM Wednesday to 4 PM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ081-151400-
/O.UPG.KMFR.HW.A.0002.200115T2100Z-200116T0600Z/
/O.NEW.KMFR.HW.W.0002.200115T1800Z-200116T1200Z/
Central Siskiyou County-
Including the city of Weed
200 PM PST Tue Jan 14 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST
   THURSDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Siskiyou County. The strongest winds will be
  around the Weed Airport.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Interstate 5 and US
  Highway 97 will be affected by strong winds.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ029-151400-
/O.NEW.KMFR.WI.Y.0003.200115T2100Z-200117T0000Z/
Klamath Basin-
200 PM PST Tue Jan 14 2020

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST
   THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Klamath Basin.

* WHEN...From 1 PM Wednesday to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 13, 9:10 AM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 13, 9:10 AM PST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Medford OR
910 AM PST Mon Jan 13 2020

.UPDATE...A warm front is making its way onshore this morning, and
will be followed by a cold front later this afternoon and
evening. Snow levels will come up through he day, but will quickly
lower tonight once the system passes to the east. There is a
slightly higher chance than this morning of West Side valley snow
Tuesday morning, but there is a great deal of uncertainty on
exactly how low snow levels will be, and how much precipitation
will remain in the area. Current thinking is that snow levels will
drop to about 1200 to 1500 feet, and given the expected
precipitation rates, this would produce up to an inch of snow in
Medford, but likely less. Just about every road in and out of the
valley, however, will see some snow accumulations. There is some
warming during the day, but snow levels are expected to drop once
again in the afternoon and evening, and snow could once again fall
in the valleys. The question then is whether or not it would
stick. The end message is: be prepared for snow down to around
1000 feet for both the morning and evening commute Tuesday, just
to be safe.

Meanwhile, moderate to heavy snow continues for higher elevations,
especially in the Cascades. Heavy snow load and gusty winds have
already lead to downed trees and road closures in the area, and
this will only worsen through the day and into tonight. For more
detail on expected snow amounts, see the winter weather message
at PDXWSWMFR.

For more details on the rest of the forecast, see the previous
discussion below. -BPN

&&

.AVIATION...For the 13/12Z TAF Cycle....VFR cigs and vsbys will be
most common across the area through early morning, but there will be
also be areas of both IFR and MVFR conditions near showers and snow
showers with higher terrain obscured, especially along the Cascade
crest.

Conditions will deteriorate again mid-morning (about 18 UTC) through
Monday night. MVFR cigs/vsbys will dominate with widespread
obscuration of higher terrain, occasional IFR, and southwest to west
low levels winds becoming gusty and strong (especially from the
Cascades eastward) as the next front brings more precipitation to
the area. For west side valleys including KMFR and KRBG, the valleys
may be sheltered enough to cause wind shear concerns as winds near
2000 ft will be noticeably stronger.

Freezing levels will be near 2000 feet msl through Monday morning,
then briefly rising to 3500 feet msl during Monday afternoon. The
next front will bring lowering freezing levels Monday night down to
1500 feet msl by early Tuesday morning. -miles

&&

.MARINE...Updated 800 AM PST Monday 13 Jan 2020...A series of
strong fronts will continue to bring high to very high and steep to
very steep seas through the week.

Southwest to west winds will increase late this morning through this
evening with occasional gusts to gale force possible. Northwest
swell will continue to lower slightly this morning into this
afternoon. However expect increasing wind waves late this morning
through this evening as southwest to west winds increase across the
waters. This will result in high and very steep seas today through
this evening. Winds will lower some and become northwest late this
evening, then diminishing below advisory strength late Tuesday
morning through Tuesday night. Very steep seas will become steep and
remain highly late tonight  through Tuesday night.

The strongest of the fronts is expected to move into the waters
Wednesday into Wednesday night with very steep and heavy seas
possible. We have issued a Gale watch for Wednesday afternoon and
evening as most models agree a surface low will strengthen as it
approaches the Oregon coast causing south winds to reach gale force
over the waters. There is some difference between models in the
possible track for this surface low. Therefore, some fine tuning in
where and for how long the strongest winds will persist still
requires further attention, so stay tuned for emerging details.

More fronts will follow into the weekend creating more periods of
heavy seas, with very strong winds. -CC

&&

.PREV DISCUSSION... /Issued 411 AM PST Mon Jan 13 2020/

DISCUSSION...

We're in a lull between systems this morning, but rain and snow
showers will pick up in intensity later this morning around 10 am.
Snow levels are slightly higher than 2000 feet this morning and
those snow levels will continue to rise throughout the morning
hours as warmer air moves in ahead of the next approaching low.
Snow levels should top out around 3500 feet this evening. As the
snow levels rise, the flow will also turn more southwesterly. This
should allow Siskiyou Summit and areas near Mt Shasta City to see
a little more snow than they have been seeing during this entire
event. Look for around 3 to 5 inches around Siskiyou Summit and 2
to 4 inches around Mt Shasta City over the next 24 hours.

 Downed trees and significant snow accumulation over the Cascades
will significantly impact travel today through Tuesday. As for
other locations, the snow will be more of a nuisance and
shouldn't significantly impact travel. For more information on
detailed storm total snow accumulation, read the winter storm
warning(WSW) product.

We'll finally get a break in the weather from late Tuesday to
about mid day Wednesday. Guidance is showing a strong storm in the
Pacific from Wednesday into Thursday. The flow will turn more
southerly and put the Mt Shasta region and the Klamath Mountains
under focus for significant snowfall Wednesday night. Interstate 5
will likely be impacted near Mt Shasta City during this time. We
should also mention that the latest deterministic models are
showing some very strong winds over the outer waters, so high
winds along the coast are possible Wednesday into Wednesday night.
Snow levels will be around 2500 to 3000 feet for most of this
event.

Some thunderstorms are possible over the waters and along the
coastline Wednesday night. We're not expecting those storms to
push that far onto land on the other hand.

-Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 AM PST Tuesday for ORZ029-030.
     Winter Storm Warning until 10 PM PST Tuesday for ORZ027-028-030.
     Winter Weather Advisory until 10 AM PST Tuesday for ORZ031.
     Winter Weather Advisory until 10 AM PST Tuesday above 2000 feet
     in the for ORZ023>026.
     High Surf Advisory until 10 AM PST this morning for ORZ021-022.
     Winter Storm Warning until 10 AM PST Tuesday above 2500 feet in
     the for ORZ024>026.
     Winter Weather Advisory until 10 AM PST Tuesday for ORZ028.

CA...Winter Weather Advisory until 10 AM PST Tuesday for CAZ085.
     Winter Weather Advisory until 10 AM PST Tuesday above 2500 feet
     in the for CAZ080.
     Winter Weather Advisory until 10 AM PST Tuesday for CAZ082-083.
     Winter Storm Watch from Wednesday afternoon through Thursday
     morning above 3000 feet in the for CAZ082-083.

Pacific Coastal Waters...Gale Watch from Wednesday morning through Wednesday evening for
     PZZ350-356-370-376.
     Small Craft Advisory from 1 AM Tuesday to 10 AM PST Wednesday
     for PZZ350-356-370-376.
     Hazardous Seas Watch from Wednesday morning through Wednesday
     evening for PZZ350-356-370-376.
     Hazardous Seas Warning until 1 AM PST Tuesday for
     PZZ350-356-370-376.

In the hours before

Local storm report, Jan 13, 1:02 PM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
102 PM PST MON JAN 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       3 NE BANDON             43.14N 124.37W
01/13/2020  M0.75 INCH       COOS               OR   TRAINED SPOTTER

            4 HOUR TOTAL SINCE 830 AM THIS MORNING.

&&
Special weather statement, Jan 13, 1:55 PM PST, 7 minutes before
Special Weather Statement
National Weather Service Medford OR
155 PM PST Mon Jan 13 2020

ORZ025-027-030-132230-
South Central Oregon Cascades-Northern and Eastern Klamath County and
Western Lake County-Eastern Douglas County Foothills-
155 PM PST Mon Jan 13 2020

...AN AREA OF HEAVY SNOW WILL AFFECT EAST CENTRAL DOUGLAS...
NORTHWESTERN LAKE AND NORTHWESTERN KLAMATH COUNTIES...

At 154 PM PST, an area of heavy snow was located along a line
extending from Toketee Falls to 9 miles northwest of Klamath Marsh.
Movement was northeast at 30 mph.

Locations impacted include...
Locations impacted include...
Highway 138 Diamond Lake Summit, Walt Haring Snow Park, Chemult,
Toketee Falls, Crescent, Diamond Lake, Crescent Lake, and Gilchrist.

This includes the following highways...
 US 97 in Oregon between mile markers 175 and 219.
 Highway 230 in Oregon between mile markers 21 and 23.
 Highway 138 in Oregon between mile markers 46 and 100.
 Highway 58 in Oregon between mile markers 63 and 86.

Visibilities will drop quickly to near zero in this area of heavy
snow.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and slick roads are likely
to lead to accidents. Consider delaying travel until the squall
passes your location.

LAT...LON 4359 12157 4337 12129 4294 12170 4326 12268
      4344 12250 4344 12214 4355 12213 4361 12200
TIME...MOT...LOC 2154Z 221DEG 29KT 4328 12254 4302 12174

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:07 AM PSTGale WatchMFR24 hr
Jan 13, 2:07 AM PSTHazardous Seas WatchMFR24 hr
Jan 13, 1:55 PM PSTSpecial Weather StatementMFR35 min

Nearby

High Wind Watches in Oregon, 2020High Wind Watches in California, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.